It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I am hoping some of your wisdom can help me. I am 43, always joked that my brain is wired differently. Weight issues most of my life and I tend to obsess and get distracted easily although have done quite well in the corporate world. I was on meridia and had success with the exception of it making me have insomnia and very snappy. Went to a psychiatrist who listened carefully to my history and she thinks that Adderall may be helpful since i reacted well to a stimulant and don't do well with an SSRI. Anyhow... I have not taken it because I can't seem to get past my fear of the sudden cardiac death warning. I know... silly. But I do run and exercise vigorously and it scares me. Any opinions? Any other women that struggle with weight, are heavy exercisers or simply struggle with what to do?

Thanks,
Elizabeth
eliz,

Welcome to the board. I did not respond before because you requested female help. That I'm not.

Adderall response, concerns, and side-effects do not appear to be gender specific like many other drugs.

Adderall puts a heavier load on everyone's heart. So does running and all other physical exertions. So, yes, you need to be cautious about Adderall and exercise for two reasons the one stated above with the other being Adderall and all other stimulants damper our bodies "I have had enough" signals.

So caution is in order. The other side of the coin is that Adderall at therapeutic dose levels will not cause heart problems as long as there are no structural heart abnormalities.

You should have you heart tested before initiating Adderall. Doc says heart is in good condition still proceed with caution. Start with a low dose. If you experience chest pains, palpitations abnormally high pulse or any other symptom that could be heart related - STOP taking it and go back to doc for recommendation.

The truth is all prescription meds carry risk. You need to do a benefit/risk assessment. How bad does ADHD screw up your life. If not that bad, why risk any med. Real bad? The med risk may be worth it.

Bob
hey,
dont worry about the cardiac with stimulants. you have to overdose alot (i mean taking like 5-10x your prescribed dosage) to get that. i exercise on adderall xr and vyvanse...and they give me more of an edge and endurance while exercising. (btw im 23) and i take 30 mg vyvanse 2x a day.i used to take 20mg adderall xr 2x a day
My hubby was taking Adderal for a few months and stopped for a few reasons. He's 33 yrs old and built like a linebacker, but all the same, he was on a low dosage. Suddenly, mid-day he would begin to see numbers transpose at work and feel dizzy. He actually compared the feeling to taking bad mushrooms or acid. MD immediately switched him to Focalin XR. Unfortunately, Focalin has some pretty bad side effects specifically for men, i.e. low libido and hair loss. So, we're back to the trusty standby Ritalin.
Hi Elizabeth,

I too suffer from some weight problems, exercise daily and have the added bonus of high blood pressure and high cholesterol. I take a low dose of generic Adderall (Amphetamine Salts) 20 mg daily. I don't have any trouble sleeping and if I need some additional meds late in the day, I can take a half or a quarter pill to get through a meeting or activity (per Dr.'s advice).

For me personally, ADHD affects all aspects of my life. I have always had trouble with impulse control, ruminating, forgetfulness, concentration, distractions, bla bla bla. I had terrible learning issues as a youngster and barely graduated from high school. All of which lead to years of depression, anxiety and even loneliness.

With that said, today I eat right, exercise and take my meds and follow up with my doctor. I have a wonderful husband and a great kid. I closely monitor my blood pressure, but of course I would do that even if I didn't take ADHD meds. The bottom line for me is, my life with out the meds is not much of a life. Besides, the statistics for a car accident are probably higher, and you still ride in cars don't you?

Hope my story helps,

Walli
Since we're on that topic of side affects, one of the problems I have is the lack of sex drive. I think the wife thinks I don't love her.........you know how women get;) but it just isn't there. Anyone doing a little Viagra..ect on the side??





All times are GMT -7. The time now is 05:13 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!